Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 55, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 11, 2019, 5:12 PM EDT for 5 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2019, 5:12 PM EDT (21:12 UTC)
- Expired
- May 11, 2019, 6:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 86 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:11 AM EDT, 8 hours 1 minute earlier.
Area forecast discussion, May 11, 9:11 AM EDT, 8 hours 1 minute before
Area Forecast Discussion National Weather Service Jacksonville FL 911 AM EDT Sat May 11 2019 .Update.../through this evening/... Surface high pressure will be east of the region Today. This afternoon the east coast and gulf coast sea breezes will move inland, and converge west of interstate 95. An upper trough is expected to move into SE GA this afternoon as well. The combination of diurnal instability, sea breeze convergence and additional lift associated with upper trough will yield chances for showers and storms this afternoon into evening. The highest chance will be across inland SE GA due to the upper trough. Temperatures will be above normal Today, with highest readings in central portion of forecast area, as sea breezes help to cool east and west portions. && .Aviation.../12z TAF period/... While a period of restrictions in stratus is expected this morning at KSSI other local TAF sites will trend toward VFR this morning. Prevailing VFR conditions are expected to continue into this afternoon and evening, but a brief period of restrictions will be possible in and near isolated to scattered showers and storms. Restrictions will be possible inland overnight due to patchy fog formation. && .PRELIMINARY POINT TEMPS/POPS... AMG 89 69 87 68 / 50 50 90 40 SSI 82 73 86 72 / 10 30 70 30 JAX 89 72 91 71 / 30 20 60 30 SGJ 85 72 89 72 / 20 30 60 30 GNV 90 71 89 70 / 30 10 40 40 OCF 90 70 90 71 / 30 10 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && 23
In the hours before
Special weather statement, May 11, 4:44 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
444 PM EDT Sat May 11 2019
GAZ132-133-149-112130-
Atkinson GA-Coffee GA-Jeff Davis GA-
444 PM EDT Sat May 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN ATKINSON
AND SOUTHWESTERN JEFF DAVIS COUNTIES UNTIL 530 PM EDT...
* At 444 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
southeast of Abbeville to near Enigma. Movement was east at 35 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Douglas, Willacoochee, Broxton, Ambrose, Pridgen and Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
Persons participating in any outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 3189 8269 3134 8285 3132 8306 3140 8314
3146 8315 3147 8312 3151 8308 3156 8306
3161 8306 3163 8301 3178 8300 3179 8298
3178 8287 3182 8284 3184 8278 3185 8279
TIME...MOT...LOC 2044Z 250DEG 32KT 3190 8326 3139 8340
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:14 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| May 11, 6:57 PM EDT | Special Weather Statement | JAX | Marion | 33 min |
| May 11, 7:34 PM EDT | Special Weather Statement | JAX | Putnam | 26 min |
| May 11, 7:52 PM EDT | Special Weather Statement | JAX | Flagler | 38 min |
| May 11, 4:44 PM EDT | Special Weather Statement | JAX | Coffee | 46 min |
| May 11, 5:22 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 38 min |
| May 11, 6:07 PM EDT | Special Weather Statement | JAX | Echols | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.